MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PROV 4F DL FULL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PROV 4F DL FULL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Catalog Number S1274108
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of rebu1047 showed three other similar product complaints from this lot number.
 
Event or Problem Description
It was reported that during picc line placement, blood started coming out of the purple lumen even though it was clamped.They clamped it again and then obtained a new catheter to continue with the procedure.No patient injury was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a defective clamp is confirmed; however, the exact cause is unknown.One 4 fr dual lumen powerpicc provena with ecg tls stylet and t-lock assembly inserted was returned for evaluation.An initial visual observation showed use residue on the returned sample.A clamp indentation was observed in the extension tubing of the purple lumen, approximately 2 cm distal to the luer connector.The pinch clamp of the purple lumen was engaged and an attempt was made to flush the purple lumen with a 12 ml syringe of water.Fluid was observed to pass the clamp despite it being engaged.The clamp was repositioned on the purple extension leg multiple times and was found to stop the flow of fluid occasionally, but would fail to stop the flow of fluid at most positions.The pinch clamp on the red lumen was found to function normally and stopped the flow of fluid when engaged.The white labels of both pinch clamps were removed and a microscopic observation revealed no damage on the clamp of the purple lumen.No damage or defects could be seen on the inner wall of the extension tubing.The sample was dissected and measured.Three cross-sections were taken of the extension tubing at about 5.3 cm, 2.5 cm, and 1.2 cm distal to the luer connector.The inner diameter of each cross-section was measured and averaged and each was found to be within specification.The outer diameter of the extension tubing was also measured and was found to be within specification.The distance between the two points of contact of the pinch clamp was measured in both the open and closed position and was found to be within specification in both positions.The failure mode was able to be replicated on the functional clamp of the red lumen of the sample as well as a non-complainant sample by over-extending the hinge of the clamp while opening the clamp; however, plastic deformation was observed in these clamps, and the space between the locking barb and its point of contact was noticeably larger in both clamps that the failure mode was replicated with than in the malfunctioning clamp of the purple lumen.While not enough evidence was found to determine the root cause of the failure of the pinch clamp, the frequency of similar complaints over the past 24 months was found to be well within the frequency boundaries defined in the product fmea.No further action is required because no evidence was found relating to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of rebu1047 showed no other similar product complaint(s) from this lot number.(b)(4).
 
Event or Problem Description

Brand Name
DOT PROV 4F DL FULL 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7401460
Report Number3006260740-2018-00627
Device Sequence Number18871382
Product Code LJS
UDI-Device Identifier00801741130120
UDI-Public(01)00801741130120
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Health Professional
Remedial Action Other,Notification
Type of Report Initial,Followup
Report Date (Section B) 05/08/2018
Report Date (Section F) 03/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberS1274108
Device Lot NumberREBU1047
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2018
Event Location Hospital
Date Report to Manufacturer03/14/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/16/2018
Initial Report FDA Received Date04/05/2018
Supplement Report FDA Received Date05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR